Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 28, 1997, 5:37 PM CDT for Pettis County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 28, 1997, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1916 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 282236
FFWMCI
MOC159-290100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
537 PM CDT SAT JUN 28 1997
* FLASH FLOOD WARNING FOR
PETTIS COUNTY - CENTRAL MISSOURI
* UNTIL 800 PM CDT
* SOME STREAMS AND RIVERS AFFECTED
MUDDY CREEK
FLAT CREEK
LAKE CREEK
* CAUSE AND EFFECT
THUNDERSTORMS REMAINED NEARLY STATIONARY LA MONTE TO SEDALIA TO
GREEN RIDGE. DOPPLER RADAR INDICATED ONE HOUR RAINFALL AMOUNTS OF
ONE TO TWO INCHES.
* FORECAST CONDITIONS
THESE STORMS WILL MOVE LITTLE THROUGH 7 PM...THEN SHOULD
DISSIPATE AS THE EVENING PROGRESSES. THIS WILL CAUSE STREAMS
AND CREEKS TO OVERFLOW THEIR BANKS AS WELL AS FLOODING OF
ROADS NEAR THE WATERWAYS AND IN URBAN AREAS.
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
THIS FLASH FLOOD WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD
WARNING FOR PETTIS COUNTY.
MJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:38 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 28, 2:38 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 238 PM CDT SAT JUN 28 1997 FORECAST CHALLENGES WILL BE CHANCES OF PRECIPITATION THROUGH FORECAST PERIOD ALONG WITH TEMPERATURES. AFTERNOON HEATING COMBINED WITH THE PRESENCE OF WEAK BOUNDARY THROUGH SOUTHERN AND WESTERN PORTIONS OF THE FORECAST AREA SHOULD ALLOW SCATTERED/ISOLATED CONVECTION TO FIRE INTO THIS EVENING. ACTIVITY SHOULD DIE DOWN AFTER SUNSET...HOWEVER MODELS FORECAST H7 WAVE TO PUSH INTO FORECAST AREA OVERNIGHT. BOTH PROFILERS AND 12Z UPPER-AIR ANALYSIS HAVE SHOWN THIS FEATURE NICELY. ISOLATED/SCATTERED CONVECTION HAS FIRED OVERNIGHT THE LAST COUPLE OF NIGHTS ACROSS CWA AND SEE NO REASON TO AGAINST PERSISTANCE. WEAK MID-LEVEL FLOW WILL MEAN VERY SLOW MOVING STORMS WITH THREAT FOR SOME LOCALLY HEAVY RAINFALL. AGREE WITH NCEP DISCUSSIONS REGARDING STRENGTH OF NORTHERN PLAINS SYSTEM AND PERSISTANCE OF EAST-WEST BOUNDARY JUST TO THE SOUTH OF THE AREA THROUGH FORECAST PERIOD. TOMORROW AS SURFACE BOUNDARY AND WEAK H7/H5 WAVE REMAIN IN THE VICINITY OF FORECAST AREA...FEEL THAT ISOLATED CONVECTION STILL A POSSIBILITY. BETTER CHANCES FOR PRECIPITATION ENTER INTO THE PICTURE ON SUNDAY NIGHT AND MONDAY AS SIGNIFICANT LLJ DEVELOPS OUT OVER CENTRAL PLAINS AND MODELS HINT AT POSSIBLE MCS. BOTH FWC/FAN GUIDANCE NUMBERS APPEAR TO IN BALLPARK...WITH THE EXCEPTION OF HIGHS ON MONDAY WHEN A COMPROMISE OF THE TWO WILL BE USED. .EAX...NONE. MJM
In the hours before
Special weather statement, Jun 28, 12:59 PM CDT, 4 hours 38 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT SAT JUN 28 1997 ...SCATTERED THUNDERSTORMS A POSSIBILITY THIS AFTERNOON... FORECAST: SCATTERED SHOWERS AND THUNDERSTORMS REMAIN A POSSIBILITY THIS AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. ALTHOUGH THE MAIN THREAT FOR THESE STORMS THIS AFTERNOON WILL BE LOCALLY HEAVY RAINFALL...THE POSSIBILITY OF LARGE HAIL OR DAMAGING WINDS CANNOT BE RULED OUT. THE THREAT FOR ISOLATED SHOWER OR THUNDERSTORM ACTIVITY MAY LINGER INTO TONIGHT...HOWEVER THE ACTIVITY IS NOT EXPECTED TO BE SEVERE. DISCUSSION: A WEAK FRONTAL BOUNDARY DRAPED ACROSS THE AREA IS EXPECTED TO COMBINE WITH THE AFTERNOON HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. WINDS IN THE MIDDLE LEVELS OF THE ATMOSPHERE ARE QUITE WEAK SO ONCE THE STORMS FORM...THEY WILL MOVE VERY SLOWLY PRODUCING THE THREAT FOR LOCALLY HEAVY RAINS. TONIGHT ANOTHER WEAK MID-LEVEL STORM SYSTEM IS FORECAST TO TRACK ACROSS THE AREA WHICH COULD INITIATE MORE SHOWER AND THUNDERSTORM ACTIVITY. THE PRECIPITATION TONIGHT...HOWEVER SHOULD BE MORE ISOLATED IN NATURE. MJM
Special weather statement, Jun 28, 1:00 PM CDT, 4 hours 37 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT SAT JUN 28 1997 ...SCATTERED THUNDERSTORMS A POSSIBILITY THIS AFTERNOON... FORECAST: SCATTERED SHOWERS AND THUNDERSTORMS REMAIN A POSSIBILITY THIS AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. ALTHOUGH THE MAIN THREAT FOR THESE STORMS THIS AFTERNOON WILL BE LOCALLY HEAVY RAINFALL...THE POSSIBILITY OF LARGE HAIL OR DAMAGING WINDS CANNOT BE RULED OUT. THE THREAT FOR ISOLATED SHOWER OR THUNDERSTORM ACTIVITY MAY LINGER INTO TONIGHT...HOWEVER THE ACTIVITY IS NOT EXPECTED TO BE SEVERE. DISCUSSION: A WEAK FRONTAL BOUNDARY DRAPED ACROSS THE AREA IS EXPECTED TO COMBINE WITH THE AFTERNOON HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. WINDS IN THE MIDDLE LEVELS OF THE ATMOSPHERE ARE QUITE WEAK SO ONCE THE STORMS FORM...THEY WILL MOVE VERY SLOWLY PRODUCING THE THREAT FOR LOCALLY HEAVY RAINS. TONIGHT ANOTHER WEAK MID-LEVEL STORM SYSTEM IS FORECAST TO TRACK ACROSS THE AREA WHICH COULD INITIATE MORE SHOWER AND THUNDERSTORM ACTIVITY. THE PRECIPITATION TONIGHT...HOWEVER SHOULD BE MORE ISOLATED IN NATURE. MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:29 AM CDT | Flash Flood Warning | EAX | Gentry | 3 hr |
| Jun 28, 5:02 PM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 118 min |
| Jun 28, 6:41 PM CDT | Flash Flood Warning | EAX | Carroll | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.